MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Catalog Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined higher than expected calcium results were obtained from quality control (qc) fluids processed using vitros calcium (ca) slide lot: 0369-0700-8801 on a vitros 5600 integrated system.The investigation concluded that the assignable cause was suboptimal calibrations.The cause of the suboptimal calibrations was most likely user error.The customer recalibrated the current vitros ca slide lot after loading a new slide cartridge.The qc had already been processed that morning and acceptable results were obtained.The lead tech suspected the operator thought they had to recalibrate when loading a new slide cartridge.The operator was a new employee and not trained on vitros yet.A review of calibration parameters concluded that they were suboptimal with a significantly high slope when compared to release and average slopes for e-connected analyzers.The new, untrained operator reconstituted the calibrator fluids and it cannot be confirmed if they used the 1ml pipette or 3ml pipette to reconstitute the fluids.Per calibrator kit 1 instructions for use add 3.0 ml of the appropriate diluent to each vial.Use a clean, dry pipette for each vial.A class a volumetric pipette or an automated pipette of equivalent accuracy is recommended because of the importance of this reconstitution procedure to the accuracy of the results.Discard any remaining diluent.The customer restored the previously acceptable vitros ca lot: 0369-0700-8801 calibration that was in use prior to the day of the event.All three levels of mas omni core qc results obtained using that previous calibration were acceptable and the customer agreed to use that calibration moving forward.It is likely that improper preparation of the calibrator fluids caused suboptimal calibrations and higher than expected vitros ca results.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected calcium results were obtained from quality control (qc) fluids processed using vitros calcium (ca) slide lot: 0369-0700-8801 on a vitros 5600 integrated system.Mas omni core (lot: ocr2608) level 1 = 12.99, 12.78, 12.34, 12.11 versus baseline mean 6.82 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros ca results were obtained from quality control fluids.However, the investigation cannot conclude that patient results would not be affected if the event were to recur undetected.There were no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22642103
Report Number1319808-2025-00027
Device Sequence Number20996230
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public(01)10758750000166(17)261209(11)241209(10)0124
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1882208
Device Lot Number0124
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown